Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 24, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 11, 2009, 2:53 PM PDT. It took effect at May 11, 2009, 6:00 PM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 2:53 PM PDT (21:53 UTC)
- In effect from
- May 11, 2009, 6:00 PM PDT
- Expired
- May 13, 2009, 9:00 AM PDT
- In force
- 39 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
997 WHUS76 KEKA 112153 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 PM PDT MON MAY 11 2009 PZZ475-121200- /O.CAN.KEKA.SI.Y.0037.090512T0100Z-090513T1600Z/ /O.NEW.KEKA.SC.Y.0024.090512T0100Z-090513T1300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 253 PM PDT MON MAY 11 2009 ...SMALL CRAFT ADVISORY WINDS AND HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
390 WHUS76 KEKA 120840 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 140 AM PDT TUE MAY 12 2009 PZZ455-122230- /O.EXB.KEKA.SC.Y.0024.090512T1000Z-090513T1300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 140 AM PDT TUE MAY 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-122230- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 140 AM PDT TUE MAY 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
874 WHUS76 KEKA 122127 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 PM PDT TUE MAY 12 2009 PZZ455-130530- /O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 227 PM PDT TUE MAY 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-130530- /O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 227 PM PDT TUE MAY 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
766 WHUS76 KEKA 130907 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 207 AM PDT WED MAY 13 2009 PZZ455-131300- /O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 207 AM PDT WED MAY 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-131600- /O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 207 AM PDT WED MAY 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
368 WHUS76 KEKA 131622 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 922 AM PDT WED MAY 13 2009 PZZ475-131730- /O.EXP.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 922 AM PDT WED MAY 13 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 11, 7:28 AM PDT, 7 hours 25 minutes earlier.
Area forecast discussion, May 11, 7:28 AM PDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 728 AM PDT MON MAY 11 2009 .SYNOPSIS...A WEAK COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS AND DRIZZLE TO THE COAST NORTH OF CAPE MENDOCINO THIS MORNING. DRY WEATHER WILL RETURN THIS AFTERNOON THROUGH MID WEEK. && .DISCUSSION...SATELLITE IMAGERY TONIGHT SHOWS LOW CLOUDS FILLING IN ALONG THE NORTH COAST AND TO A LESSER EXTENT THE MENDOCINO COAST. EXPECT THIS TO BE THE CASE COME SUNRISE...AND LAST THROUGH MOST OF THE DAY AS WEAK ONSHORE FLOWS PERSISTS INTO THE EVENING. INTERMITTENT DRIZZLE WILL BE POSSIBLE THIS MORNING ALONG THE NORTH COAST. ALL PRECIP CHANCES WILL END THIS AFTERNOON AS WEAK HIGH PRESSURE SETTLES IN AHEAD OF THE NEXT FRONTAL SYSTEM SLATED TO MOVE OVER THE AREA WEDNESDAY AFTERNOON. FIRST CHANCE OF RAIN WILL BE OVER DEL NORTE COUNTY ASSOCIATED WITH A WEAK WARM FRONT...WITH WIDESPREAD RAIN ASSOCIATED WITH THE COLD FRONT STARTING WEDNESDAY NIGHT. UNCERTAINLY LIES IN HOW MUCH RAIN WILL FALL...PARTICULARLY IN DEL NORTE COUNTY. LATEST NAM12 GUIDANCE SUGGESTS CLOSE TO 1.5 INCHES BETWEEN 21Z WED AND 12Z THURS WITH GFS POINTING CLOSER TO 0.5 INCHES DURING THIS TIME. WITH GFS SHOWING CLOSE TO 1 INCH PW JUST OFFSHORE WITH THIS SYSTEM...WOULD BE INCLINED TO THINK CLOSE TO AN INCH OF RAIN IN OROGRAPHICALLY FAVORED AREAS IS POSSIBLE. RAIN CHANCES WILL QUICKLY END THURS AFTERNOON AS THE FRONT PASSES WITH A WARMING AND DRYING TREND EXPECTED OVER THE WEEKEND. UNCERTAINTY HERE LIES IN HOW STRONG THE RIDGE WILL GET AND HOW HIGH WE CAN EXPECT DAYTIME TEMPS TO REACH. GFS/ECMWF AGREE FAIRLY WELL WITH 500MB HEIGHTS APPROACHING 587DM AND 850MB TEMPS NEARING 25C COME SUNDAY AFTERNOON. THESE VALUES SUGGEST INTERIOR TEMPS APPROACHING THE MID 90S BY THE END OF THE WEEKEND AND HAVE TRENDED MAX TEMPS UP ACCORDINGLY. COASTAL LOCALS OVER THE WEEKEND ARE LOOKING AT TEMPS BETWEEN 60F AND 65F NORTH OF THE CAPE...AND BETWEEN 70F AND 75F SOUTH OF THE CAPE. BK && .AVIATION...WEAK FRONT WAS PRODUCING MOSTLY MVFR CEILINGS ALONG THE COAST EARLY THIS MORNING. BRIEF IFR CEILINGS AND LIGHT MISTY DRIZZLE WILL BE POSSIBLE AS AN ONSHORE FLOW DEVELOPS. LOW CLOUD LAYERS SHOULD LINGER ALONG THE COAST THROUGH MUCH OF THE DAY...BUT THEN START TO BREAK OUT IN THE LATE AFTERNOON AS HIGH PRESSURE REBUILDS. NAM12 INDICATE FAIRLY HIGH BOUNDARY LAYER HUMIDITY TONIGHT AND EXPECT CEILINGS NEAR 1000 FEET TO DEVELOP BY EARLY TUESDAY MORNING. DJB && .MARINE...NORTH WINDS WILL INCREASE TO SMALL CRAFT ADVISORY STRENGTH (20-25 KTS) TONIGHT ACROSS THE SOUTHERN WATERS AFTER A WEAK FRONT DISSIPATES AND HIGH PRESSURE BUILDS TOWARDS THE COAST. THE NORTH WINDS SHOULD REMAIN IN THE 20-25 KT RANGE THROUGH EARLY WEDNESDAY MORNING. THE NORTH WINDS WILL SUBSIDE ON WEDNESDAY AS A NEW FRONT BUSTS DOWN ON THE OFFSHORE HIGH. WINDS WILL BECOME SOUTHERLY...NORTH OF CAPE MENDOCINO...AND INCREASE IN ADVANCE OF A FRONT WED THROUGH THU. NORTH WINDS SHOULD RAMP UP AGAIN ON FRI. SEAS WERE RUNNING QUITE LOW EARLY THIS MORNING...2-3 FT. PERIODS WERE MIXED...RANGING FROM 7 SECONDS FROM THE NW AND 15 SECONDS FROM THE S. SEAS SHOULD GRADUALLY BUILD THROUGH WED AS SHORTER PERIOD WIND DRIVEN SEAS BUILD...EVENTUALLY BECOMING THE DOMINANT COMPONENT IN THE WAVE SPECTRUM. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM THIS EVENING TO 9 AM PDT WEDNESDAY FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:13 AM PDT | Small Craft Advisory for Winds | EKA | 13 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.